Doctors Lounge - Pharmacy AnswersBack to Pharmacy Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 9/5/2017.
Forum Name: Pharmacy & Drug Topics
Question: Allergy to pain meds
|Rstar - Sat Aug 25, 2007 7:27 pm||
I am 48yr female and have had numerous surgeries in the last year on my knee,hip and shoulder. I was in an accident (work Comp) . The issue is I am given Hydrocodone,Darvocet,Percocet and each time I either get sick to the point I ruptured the blood vessels in my stomach and had a hernia.After each surgery I had to be taken back to the ER because I would have an anaplytic shock can't spell that. Which is felt is due to the blocks they use. 5 times I have had the same reaction to the pain meds above and 1 time to extra strenght Tylenol. At this point the ER Doc is about ticked off because the Ortho is saying this is in my head. My allergist tried to tell them that I cannot take this and to keep the acetomentphine/tylenol out of my treatment also am allergic to asprin and my asthma I cannot take NSAIDs. I have used my epipen twice. Now I am about to go through another surgery this week and he gave me Norco. I am really getting scared of these drugs and not sure. The nurse says there is no Tylenol in Norco but that is not what I read. I still have the morphine the ER doc gave me but really do not want to take it. The surgeon that did the hernia in June got a full dose of my reactions and stayed in the hospital for 5 days
Is the Norco safe for me ? I am thinking of trying to burn the nerves in my knees and shoulder I have to get rid of this pain at this point I have nothing to lose.
They say they cannot fix a partial tear in the knee my neck is all messed up as well, at this rate I will not be walking within 1-3 years and that is unacceptable for me. Being this is WC I am stuck with this Dr
|Dr. Chan Lowe - Fri Sep 14, 2007 10:40 pm||
Norco is a different brand name for Vicodin which contains hydrocodone and acetaminophen. It appears that you may have an allergy to tylenol which is acetaminophen.
I would recommend you not take the Norco if you are having anaphylactic reactions that may be due to the acetaminophen.
Hydrocodone and oxycodone (the narcotic in vicodin and percocet) can be taken without the acetaminophen if you are needing strong pain control medications.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.